Welcome! Log in or Register

Paracetamol Soluble Tablets

  • image
£0.99 Best Offer by: halfpriceperfumes.co.uk See more offers
21 Reviews

/ Type: Aches & Pains

  • Sort by:

    * Prices may differ from that shown

    More Offers
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    21 Reviews
    Sort by:
    • More +
      12.09.2013 22:14
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Great pain Killer

      In its very first form, paracetamol has been around since 1886, but with unacceptable toxic effects, being tried on patients in 1893 but wasn't marketed until 1953. Paracetamol or acetaminophen can be bought "over the counter" (OTC) and is available virtually everywhere in relation to groceries shops. The OTC refers to the fact that no prescription is required and so can be used to self medicate. I always buy the cheapest medication I can find. Key in this, is Paracetamol. I would always pick the absolute cheapest as if you check packet, paracetamol is... paracetamol. Paracetamol is a commonly used mild analgesia, however I firmly believe its actually very effective for most ailments, such as headaches, aches and pain. Frequently being part of many flu remedies as Paracetamol is also an antipyretic, therefore brings down temperatures and reduces fever. It can be used in conjunction with other medication in order to create a stronger analgesic affect. Personally I frequently combine brufen and paracetamol for period pain. A common combination for severe pain (prescription only) would be with codeine as creates an opioid effect. Wiki tells me that paracetamol takes 11 to 30 minutes to take affect, I have always quoted 20 minutes. Adults can take up to 2 tablets (1g total) 4 to 6 hourly but must not exceed 8 tablets (4g) within a 24 hour period. Child doses vary relating to the age of the child. All medication should be stored securely and away from children. Overdoses can lead to potentially fatal liver damage and I would recommend speaking to your GP before taking if you have any liver disease, this is because paracetamol is broken down by the liver. Paracetamol is toxic for cats and lethal for snakes but can be used with good effect on dogs but only if closely monitored due to the risk of kidney damage. Although most people think of paracetamol in tablet or caplet forms, it can be given in soluble tablets (effervescent), liquid, PR (per rectum in suppository form),intramuscular (injection) and intravenously (drip). Suppositories are used more overseas than in the Uk and it does work quicker than oral due to the good blood supply. I am a strong advocate of paracetamol as an effective analgesic but I personally only ever buy the cheapest available brand.

      Comments

      Login or register to add comments
    • More +
      11.04.2013 08:34
      Very helpful
      (Rating)
      7 Comments

      Advantages

      Disadvantages

      A good and effective pain killer.

      Paracetamol 500mg Tablets. Coming home from work the other night I had a stonker of a headache. We normally have a supply of Paracetamol in our medicine cabinet at home and I went to the cabinet to get two tablets. Opening the cupboard I found a packet which my wife had bought from Morrisons. I usually buy the caplets as they are oblong shaped and much easier to swallow however she had bought the ordinary tablets which I imagine were marginally cheaper. What is paracetamol? Paracetamol is an effective analgesic medicine which is used to reduce pain and should be used for mild to moderate pain relief. It is also a brilliant drug to help reduce temperatures and fever. It is a very effective form of analgesia but should be used with care as it is quite easy to overdose on paracetamol especially if used with other over the counter home remedies such as cold relief sachets or other cold relief preparations. It can be very toxic to the liver and overdose can lead to liver failure. The maximum safe dosage is 8 tablets over 24 hours or 4g of Paracetamol. What does it look like? The tablets are round white coloured and are scored so that they can be easily broken in half. It contains 500mg of acetaminophen which is the active ingredient of paracetamol. The tablets are inside a box and in two blister packs each containing 8 tablets. Inside the box there is also a small leaflet which tells you about the tablets and how to use them. The blister pack is useful for keeping a check on how many tablets you have taken as no more than one blister pack should be used in one day. You can only buy a maximum of 32 tablets over the counter without prescription which should last four days of maximum use. There is no difference in strength or effectiveness between these cheaper generic tablets and the most expensive form of paracetamol. If it states that it contains 500mg of paracetamol remember that is what it contains. The generic tablets sold in supermarkets are all made by one company and then just packed in packaging according to which ever supermarket are selling them. What can it be used for? Paracetamol is an effective analgesia which can be used in mild to moderate pain. It is useful when someone has a temperature or fever, for general pain relief such as tooth ache, period pains, migraines, neuralgia and generalised aches and pains. How to take the Tablets. The tablets should be swallowed not chewed or sucked and the shape makes it more difficult to swallow due to them being round. It should be taken with water or other liquid preferably on an empty stomach so that it is easily absorbed. They should start to kick in after approximately 11 - 20 minutes and the effects should last up to four hours but if there is an infection present the metabolic rate is raised thereby reducing the time it is effective for. For me I personally find that Paracetamol is a very effective form of pain relief. It usually acts quite quickly in around 15 minutes or so and its effects are fairly durable. They would be very unpleasant tasting were you to suck them or chew them so they should be swallowed in one go. Taking the tablets. I took the two tablets and tossed them into the back of my mouth and took a large gulp of water. The tablets stuck in my throat and I had a little difficulty swallowing them. I continued to try to swallow them and gulped more water. They stayed in place. I took another gulp and finally they went down. Having taken tablets in the past I forgot how difficult I normally found it to swallow due to their size and shape and have always snapped these tablets in half to swallow. On this occasion I forgot and was left with an unpleasant taste of paracetamol on my tongue and the residue left stuck in my throat. I have always found it difficult to swallow tablets even when I was a child my mother would scold me for not taking tablets or at the very least making a song and dance about it. Even to the point that I nearly had a stomach pump out when my sister swallowed a whole bottle of Junior aspirin and she blamed me for taking them We were both whisked off to the hospital on the advice of the GP but while I protested I had never taken them my sister continued to blame me. Fortunately the Doctor spoke again to my mother and she told him what a little so and so I was swallowing tablets so they pumped my sister out and sure enough found out it was her! (A big relief for me!). Warnings. Paracetamol is a very effective analgesia which when used correctly can be very helpful however it is not without risk if you happen to take more than the recommended dose and can lead to acute liver failure. It should be taken with caution if you have any liver problems, if you abuse alcohol or should not be taken by people who have liver or kidney failure. It is generally safer to take paracetamol if you suffer from gastric problems such as gastric ulcer or gastric reflux disease. Do I recommend Paracetamol? Yes I do however as Paracetamol is very effective form of analgesia. However I found that the round tablets were quite difficult to swallow and would therefore not recommend these tablets as I find them far too big to swallow whole but they are much easier to swallow if snapped in half.. I would recommend the caplet tablet instead as these are far easier to swallow.

      Comments

      Login or register to add comments
      • More +
        10.02.2013 17:24
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        A common drug.

        Paracetamol tablets are one of the most commonly taken tablets in the UK. They belong to the group of medicines known as analgesics or painkillers. The medication is produced by a range of companies; all offering slightly different variations on the formula: size of dose, form (liquid or solid), method of taking, etc. Paracetamol is also a commonly used ingredient in certain compound medications (where there are two or more drugs present), such as compound cold and flu products. One rule remains across all cases: DO NOT EXCEED 4 DOSES OF PARACETAMOL IN ANY 24 HOUR PERIOD. There have been quite a few deaths related to Paracetamol over the years; sometimes by people with suicidal intent, and sometimes by unfortunates who misread information. The Conditions: Paracetamol can be used to treat a range of conditions in the body, commonly called aches and pains: Headaches, toothaches, painful periods, arthritis pains, muscle pains, and fevers - these are some of the main areas Paracetamol can treat successfully, if the proper dose is ingested. Usefully, Paracetamol can also be used to lessen hangover discomfort. Mainly though, I use the drug to treat headaches, which have the potential to grow to migraines, as the tablets seem to cut straight to the pain within the hour. Other symptoms, such as muscle pains, can be treated just as successfully, but fevers seem to require a heavier hit to tackle (in my case). As for period pains, I have no opinion. The Treatment: Paracetamol comes in 500 mg tablets, and there's a limit on how many packs you can buy at a time. The drug can be taken in conjunction with Ibuprofen (in people over 16-years old) to increase the effectiveness of the medication. Remember, you must read the instructions for both drugs before taking them together or separately. If symptoms/conditions do not begin to subside after taking the recommended dosage, the packet will suggest speaking with your doctor or pharmacist. There's not necessarily anything wrong, it may just be that the pain is greater than the ability of the tablets to subside it. Seeking stronger medication might be the right path, in which case, speaking with your doctor is required. Prescription drugs are (generally) stronger, or more precise at targeting the area of pain you have. The Side-effects: More than one in ten people (according to NHS.uk website) get a feeling of dizziness, nausea, and sleepiness. More than one in one-hundred people get the following side-effects: confusion, constipation, diarrhoea, dry mouth, euphoria, feeling anxious, feeling nervous, flatulence, headaches, indigestion, itching, mood changes, sleeping problems, stomach pain, sweating, trembling, vomiting. There are even rarer ones (1/1000), and the list for them is even longer. So it just goes to show that even commonly prescribed (and over-the-counter available) drugs can have more negative effects than a lot of illegal drugs (such as cannabis) - an interesting, and rather shocking, fact. The side-effects are not very clearly out-lined on packaging, which is unjust and unfair to consumers. To conclude, I find Paracetamol a welcome relief to my occasional aches and pains. But the symptoms you are trying to relieve can often be dealt with on your own. I don't like the idea of flushing your body or your child's body with too many un-natural chemicals, but I do see the benefits as well. In all, I think Paracetamol is a good drug, which can really help people to cope with everyday annoyances! RATING: 3.0/5 PRICE: 19p (a saving of £1.30 on RRP) for 16 ANADIN 500 mg tablets. Bargain! AVAILABILITY: chemistdirect.co.uk

        Comments

        Login or register to add comments
        • More +
          11.11.2010 01:49
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          work if you are careful with them

          I think that paracetamol tablets are a very helpful thing to use when you take them carefully. I have tried many brands of paracetamol which have cost me from 16p upwards. I think they have all been just as good at helping me when I have had headaches and I know I can rely on them. I have used them and they work for me, most of the time they have been great. I did have a possible side effect with continuing headaches once which was a bit of a problem for me. When I took paracetamol for a few days once, I noticed I was still getting headaches that stayed put and when I talked to the chemist about this they said it might be the paracetamol causing the headaches to hang about. I had to try not to use them as much to get my headaches to go. It was hard as I still had a headache but I tried kool and soothe strips and they helped a bit till it was sorted out. I think that has been the only problem I have had with paracetamol which is good to know. I can take these again now but I am more careful when I do and I make sure I don't take them for too many days on the trot. I only take 2 paracetamol tablets at a time if I need them and they work in a short time to help my headache. In about 20 minutes I feel a bit better. I have tried paracetamol for other uses but if I needed to reduce inflammation I would go for ibuprofen instead. If I have a cold I go for lemsip or a similar thing. For helping with pain and a high temperature paracetamol work fine for me. There are a few things you need to be careful of when you take these and its best to read the leaflet you get with your pack. Its not safe to take more of the paracetamol in a 24 hour time period than 2 tablets after 4 hours, for up to 4 times in one day.

          Comments

          Login or register to add comments
        • More +
          30.10.2010 13:10
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          effective pain relief for all

          Paracetamol is a common drug kept in most peoples medicine cabinets. It is probably the most common pain killer you can buy. Paracetamol is the active ingredient in most other brands of painkiller too. You can use paracetamol for a range of ailments and complaints such as headaches, colds, period pains, joint ache, toothache and many more. The fact that it is so versitile makes it very popular. Many childrens medicines also contain paracetamoll all be it in very small doses. I think paracetamol is so widely used is not just because of its versitility but also because it has little to no side effects and is gentle on the body. The effects wear off after around 4 hours which is often long enough for the headache or whatever to have gone away. If it hasn't you can take another 2 tablets. You should only take 2 paracetamol every 4 hours to avoid overdose, if the pain is still strong whilst taking the paracetamol you should visit your GP. Prices vary from around 19p fr a pack of 16 paracetamol tablets to around £3 for a pack of branded tablets containing paracetamol. I personally buy the cheaper packs as I feel they are just as effective and don't have the added ingredients some of the others have. Overall I think paracetamol was a wonderous invention and has prevented pain from lingering in most people at some point in their lives. A definate must have in the cupboard.

          Comments

          Login or register to add comments
        • More +
          19.01.2010 17:30
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Superb value for the price!

          I am often getting minor headaches (not migranes) for many different reasons, haven't drunk enough (or have drunk too much), havent eaten enough, been in a stuffy room all day, heat stroke, staring at a computer screen etc etc. Obviously the best cure would be to avoid any triggers what so ever, and as hard as I try I can't seem to avoid them all the time and that's just life, but this is where paracetamols come in. Own brand paracetamols are cheap and readily affordable. They are easy to find in supermarkets and convenience stores and I try to always have a pack in my hand bag or my desk drawer at work. They come in many forms, pills, capsules, caplets etc, all ranging in price due to their make up. I normally buy the cheapest ones and even though they leave a powdery coating in my mouth, I can cope with it and the cost is better! They normally come in a cardboard box, which is great for recycling, and then a pop sealed pack to keep them fresh, stop moisture/ heat / sunlight overly effecting them. Depending on the dose (always check the box for details or speak with your pharmacist or doctor) you can take one or two every four hours. I find paracetamols capable of curing my mild headaches. However when I have something a bit stronger, flu or a strong headache then paracetmols arent alone enough to do the job for me. I find they are superb value for their price, and when I feel symptoms they are the first things I turn to before anything else. If they dont work, I move on. But the majority of the time they work and get me through the day, and in this case they are a saviour, sometimes I could not function without them.

          Comments

          Login or register to add comments
        • More +
          19.01.2010 17:19
          Very helpful
          (Rating)
          3 Comments

          Advantages

          Disadvantages

          A cheap, readily available excellent pain killer, when used properly

          Paracetamol (short for (para-acetylaminophenol) is probably one of the widest used and available over the counter non-prescription pain killers. It is also a main ingredient in most common cold and flu treatments including Lemsip. It is available in many different sized tablets, in capsules, dissolvable tablets, liquid suspension and in suppository form. Usually tablets which you buy over the counter are 500mg. The normal dosage for adults is two tablets, every 4 hours, up to 8 tablets in any 24 hour period. Paracetamol comes in Supermarket own brands or can be bought in brand form, such as Panadol. Paracetamol tends to be a gentle pain killer, there are seldom people with allergies to the drug. It is well tolerated and often used rather than Aspirin, particularly for people with stomach problems. I always have to eat before taking paracetamol otherwise I feel nauseated, although there is no actual requirement to do so. Paracetamol is an Analgesic and Antipyretic, but it is not classed as a NSAID (non-steriodal anti-inflammatory drug) owing to its very mild anti-inflammatory properties. Analgesic is the name for a group of drugs that work as pain killers and is derived from Greek, an (without) algos (pain); paracetamol falls in to this group. They work on the peripheral and central nervous system to treat mild / weak pain and can be combined with NSAIDS (such as Ibuprofen or Aspirin) safely to combat higher levels of pain more effectively. An Antipyretic literally means against the fire and is a fever reducing drug. Paracetamol also fits in to this category. Talking from experience I have found tablet form paracetamol to be effective in the reduction of pain caused by mild headache, toothache, earache and mild period pain. I have found liquid suspension paracetamol or dissolvable paracetamol to be best at treating colds and flu. To be honest, any other pain, such as that from an injury or excessive period pain / headache I find is best treat with a combination of paracetamol and codeine, or paracetamol and ibuprofen. I have also found that paracetamol in the instances of pain relief does little more than natural remedies, including a hotwater bottle or using 4Head. However, when combined with the aforementioned, or even dihydrocodiene as is now available over the counter, it is an exceptional pain reliever. Paracetamol though is very dangerous. The main reason is the irreversible liver / kidney damage it can cause in the instance of prolonged or over use, including overdose. This damage can lead to a slow and painful death. What amuses me is how in supermarkets and shops, owing to the vary dangerous effects of the drug they wont serve you with any more than 16 paracetamol. Our local shop actually confirms your age before selling you Benalyn Cough Mixture; I can understand it to a certain extent, but what's stopping people going in to a shop buying some and then leaving and going to another shop? Plus in say Boots and Asda they advertise cold and flu medicine on 3 for 2, so you buy Lemsip, Paracetamol and Cough Mixture. And you can only use one at a time as they all contain paracetamol. It's a dangerous thing and I think the only way to reduce misuse and remove risk from non-informed users, is to make any paracetamol containing drug a prescription only drug. I'm extreme though! It's dirt cheap to buy, with some places selling 16 tablets for as little as 8p. You can overdose on as little as 30 paracetamol (probably less if you're a child, a small adult, a small old person). It scares me to think that your life can be gone after the investment of 16p. With suicide attempts higher than ever before I really don't like this drug being so easily and cheaply available. Having said all of that. The tablets are an essential in any home for the treatment of minor pain related problems; they are effective when treated and used properly. If you can avoid the use of paracetamol (i.e. switching to natural remedies not other tablets) then you should try and do so where possible.

          Comments

          Login or register to add comments
          • More +
            29.07.2009 12:20
            Very helpful
            (Rating)
            3 Comments

            Advantages

            Disadvantages

            Some pains can't be helped, for the rest use paracetamol

            Working (for now anyway) in a call centre seems to leave me with frequent headaches on an almost daily basis. The combination of phones, over abundance of noises, the wasteful background conversations, the noise of people working, the poor quality of static on a high majority of calls, the ear bursting beeps of some answer machines. They all add up and often cause my head to be a throbbing mass of pain, like I'd drank too many the previous night, but with out the enjoyment of having the good times of drink. So today, looking for a cure to one of the jobs many inconveniences I decided to try paracetamol at work, hoping to dumb at least the physical pain of working there. Hoping to disarm the bombardment of the unremitting wall of noise, try and counteract the constant uproar of pain inducing garbage. The idea of hearing a pin drop in our office is only feasible if the pin dropped, point first into someone's eye. What is even worse is that office gets louder when fewer people are working, with people perpetually talking over the top of each other trying to make their words the ones that lead the office choir of the tuneless din. A crescendo of vocals blurred deep in a midst of each other, as private conversations about ebay or sex become cross office yelling contests. Headaches quickly become migraines to the weary so the need for effective pain relief is at a premium and as I hope your aware, a necessity. So onto the possible miracle cure, today purchased in a 16 caplet (the word they used) pack from B & M for 19p. They contain 500mg of paracetamol, and hopefully the white pills would be my silver bullets to stop one of the many agonies of the place of work I go to. As is often a case, this review was actually written (almost in it's entirety) at my seat at work, ironically I'm meant to be collecting credit card repayments but I'm spending more time writing reviews. This is mentioned here as it explains the rather odd looking break in the middle of the review. The instructions on the back of the box declares that those under 6 shouldn't take the medication, those between 6 and 12 can take ½ to 1 pill in a dose and those above 12 can take 1-2 pills at a time. There should be no more than 4 doses every 24 hours, so people shouldn't take more than 8 in a day. The first dose was taken around 17:05 as I armed myself with 2 of them, hoping they wouldn't be a couple of white elephants, as lets be honest, if they failed in stopping the pain, they may as well have been sweets I was taking, at least they'd have tasted better. The pills claim to be easy to swallow was a little bit of bending the truth, they weren't "difficult" to swallow, but in the past the "pills" (little circles) made for much easier swallowing than these ones with were more of a "long" variety. We all know swallowing long things is a set up line for so many jokes, but folks, you can insert your own... This is the part where the review goes a little odd kilter, as I decided rather than wait to see if the pills work, it's be a better idea to jot down any important things from the leaflet that came with them: Don't take if allergic to paracetamol (I'd have assumed this was obvious, but with warnings on goods now a days...) Talk to your doctor if your on any other medication, pregnant or breastfeeding. E223 (Sodium Metabisulphite) is contained in the pill I had, this can cause allergic reactions, which can include the wonderfully named (but undoubtedly painful) bronchospasms (narrowing of the wind pipe) Finally abuse of the medication can lead to severe and long term liver damage. So about 40 minutes later I re-opened my note book and finished the review, asking first the question of whether or not it worked. And I'd go with a yes, thought the cacophony of chaotic rumbles had oddly become subdued, the medication had calmed my head and no longer was it throbbing to the combined racket. Oddly however (and probably unconnected) my right thumb started to sting like some crazy wasp had stung it...coincidence?

            Comments

            Login or register to add comments
            • More +
              14.09.2008 16:22
              1 Comment

              Advantages

              Disadvantages

              Useful analgesic.

              Paracetamol is a widely used painkiller, available in most supermarkets and smaller shops in packs of 16 (500mg). Paracetamol is also avalable Over the Couner (OTC) in pharmacies in packs of 32. Paracetamol is generally th choice for headache releif and pain relief in cold and flu preperations due to its relative calm action on the stomach epithelia and action on Cyclooxygenase-1 which is an enzyme prevalent in the spinal chord and brain. Inhibition of this enzyme will reduce pain in the area it is situated, hence, reducing headaches. Asprin and Ibuprofen act on other cyclooxygenases which are not prevalent in the same are as cyclooxygenase-1. Paracetamol has an analgeic effect (pain releif) and also an anti - pyretic (temperature lowering) effect. This latter effect is another reason why paracetamol is the choice for flu. the general dose i 1-2 every four hours and no more than 8 in 24 hours. This dose differs for youngsters and people with renal or hepatic problems. In the latter two cases paracetamol may not be advised. Always read the leaflet to ensure correct doseage. Hope this review helps.

              Comments

              Login or register to add comments
              • More +
                02.07.2008 11:03
                Very helpful
                (Rating)
                6 Comments

                Advantages

                Disadvantages

                Pass me another 2 paracetamol before my headache comes back!

                Last night I had a headache and a bit of a temperature, I felt a little poorly but could not put on finger on where or why I felt ill and I just ached slightly all over. I take a cocktail of medication everyday and have several 'illnesses' so THE only painkiller I am able to take is Paracetamol. Paracetamol is an effective painkiller for most internal ailments and will also bring down a temperature fairly quickly. I think it is brilliant when I have a cold or flu just starting to rear it's head because paracetamol dulls the aches and pains just enough for me to be able to get on with my day to day business. When I was younger I swore by paracetamol to get me through my rather painful monthly's and now I am getting older I still use this painkiller to help with my hot flushes. Oh, the joys of being a woman. In fact the only pain I do not think paracetamol helps with is toothache, but I have never had many problems with my teeth so I cannot really say very much about that. Our Nanny State, sorry I mean government, have decided that the great British public cannot be trusted with paracetamol so now I can only buy 16 tablets at a time. This is a real nuisance sometimes because I cannot get out of the house easily and 16 tablets is only 2 or 3 days supply, if I have a bad cold then I will take paracetamol regularly to help with my symptoms and will probably need more than I am allowed to buy in the shops. They limited the amount of paracetamol you can buy because of the terrible effects of overdosing on the drug. If I were to overdose today then I may be fine for 3 or 4 days and then suddenly the paracetamol could cause my liver to start shutting down. Suicide by any drug is a nasty business, but people who have wanted to kill themselves have taken handfuls of this drug and haven't died as they hoped but have been condemned to a painful and frightening experience as their liver collapsed. And then they died, after having days or weeks to change their minds. Appalling. But this is not a good enough reason for the government to say 16 tablets only because I can buy 16 tablets from Tesco, walk next door to Boots and buy another 16, cross the road to the small supermarket and buy yet another 16 and so on. Silly really, if they do not want us to take paracetamol then perhaps they should make it prescription only. The correct dose for paracetamol is 2 tablets every 4 - 6 hours, making sure that you do not exceed 8 tablets in a 24 hour period. Paracetamol lingers in your system so if you are still taking them after 3 or 4 days then visit your doctor for a possible alternative as you do not want this drug to build up to too high a level in your blood as you can inadvertantly overdose in this way. Likewise, if you are taking paracetamol then double check that any other medications you are considering do not contain the drug as this is yet another way you can cause yourself harm using paracetamol. If used properly, paracetamol can help with a whole host of ailments. After taking two tablets last night and another two this morning my headache feels much easier and the achiness I feel in my limbs is gradually getting better. My temperature is almost back to normal and even though I still feel a bit yukky I can tell that the tablets are helping me to recover from what turned out to be a mild cold, probably caused by me getting caught in a stormy downpour yesterday afternoon. Paracetamol can cost anything from 29p for 16 tablets all the way up to the 89p cheeky price that Sainsbury's charge for the same thing but in a more pharmaceutical looking bottle. When it comes to paracetamol I always buy the cheapest packet of tablets because this is one item that I can say are all the same regardless of price. You can buy them in tablet or capsule form, although again the capsules are going to be more expensive. Children over 3 months old can use paracetamol, this will probably be in the form of Calpol but older children are quite safe to take the tablet as long as you are very careful about measuring the dose used.

                Comments

                Login or register to add comments
                • More +
                  16.06.2008 18:55
                  Very helpful
                  (Rating)
                  7 Comments

                  Advantages

                  Disadvantages

                  No household should be without these

                  Simple generic paracetamol is an excellent painkiller. I say, simple and generic, because there are many branded paracetamols on the market that can be very expensive. There is no difference between a box of 16x 500 mgs paracetamol tablets from Wilkinsons at 16p and a similar more fancy pack for 8 or even 10 times the price. Admittedly, some of these contain other ingredients as well as paracetamol but many don't. I use paracetamol because I am allergic to Neurofen (ibuprofen) , Aspirin and Codeine. That doesn't leave a very big choice in over the counter painkillers. Two 500mgs paracetamol tablets can be take up to four times per day but this should not be continued for more than a couple of days without medical advice. Paracetamol can cause liver damage and other physical problems so it should be used with caution. Particular needs to be taken if you taking other over the counter medications like cough medicine which may contain aspirin, codeine, ipuprofen, paracetamol, or a mixture of any of these. Painkillers should not be mixed so don't take paracetamol tablets if your cough medicine (for example) contains any of these without taking advice from a pharmacist. There is a maximum number of tablets that can be purchased at one time because of the danger of liver damage (or even in extreme cases, death). The law in UK states that you may only buy 2x16 packs of these at one time. This is quite silly because you can go somewhere else and buy the same again but it is also a nuisance if you have flu' and need to take these regularly for a few days to reduce temperature. As an all round painkiller paracetamol can deal with headache, earache, toothache (sometimes), back ache, period pains and lots more. No home medicine cupboard should be without them. One tip here. If you are going abroad on holiday take a supply with you. These can be veynexpensive in places like Cyprus and Greece.

                  Comments

                  Login or register to add comments
                  • More +
                    04.01.2008 12:41
                    Very helpful
                    (Rating)
                    1 Comment

                    Advantages

                    Disadvantages

                    If you dont feel well, take some

                    I suffer from bad sinuses, and so i am often a sufferer of headaches. Without paracetamol i wouldnt know what to do. These things are great. You are not allowed to take more then 8 over a day, however i find that i rarely take more then 6, and thats on a bad day. To be honest i usually forget if i need one, but thats good realy. If ive forgotten, the pain isn't there. Not only do i find that they provide results, but they are cheap as well. Only a few pence for a box of 16. Paracetamol is has also shown almost no addictive qualities. There is also no harm is using it regularly. Because of this, i find that it makes for a better aid for sleeping (if i am struggling to), then others such as Calms which make me drowsy, and do have addicitve qualities.

                    Comments

                    Login or register to add comments
                    • More +
                      17.04.2007 09:13
                      Very helpful
                      (Rating)
                      2 Comments

                      Advantages

                      Disadvantages

                      Paracetamol is an effective way to treat pain and fever

                      Paracetamol is one of the most common and safe medications for pain or fever. It is also known as Acetaminophen, so do check if you are taking more than one kind of pain or fever medicine at the same time. If you are taking this for a migraine or headache, those that also containe either caffeine or codeine or both may work better for you than just plan paracetamol. Paracetamol is one of the safest drugs around for mild to moderate pain and fever. However, when taken in overdose, the liver cannot cope with the excess and instead of metabolising it into a safe compound, changes it instead into a compound that is toxic to the liver, and if not treated quickly can lead to liver damage and even death. Having said that, it is safe enough to be given to small babies, in the appropriate dose. The usual dose for children is 10mg/kg per dose, less if the baby has jaundice. But children less than 3 months should only be dosed on a doctors advice. Paracetamol comes in a variety of forms and flavours. Childrens parcetamol usually comes in either a syrup form or in a suppository to put up the backside. These are really useful for children who are disinclined to swallow medicine, sleeping or vomiting. The same can be used for adults who are unconscious or vomiting. Side effects are rare, but still happen. Most common are rashes and allergic reactions. Blood disorders and acute pancreatitis have been reported, apart from the liver damage as mentioned earlier. It is safe both in pregnant and breastfeeding mothers.

                      Comments

                      Login or register to add comments
                      • More +
                        28.02.2004 19:21
                        Very helpful
                        (Rating)
                        3 Comments

                        Advantages

                        Disadvantages

                        The ones that I bought were Tescos Paracetamol Plus at a cost of 39p. I have used these before and they work very quickly. Paracetamol is an analgesic, pain reliever and antipyretic (reduces temperature). Caffeine is also used in the product as it helps increase the pain relief. Packaging -------------- They are in a small blue and white box and has Tesco written in grey on them. It also states that it is called Paracetamol Plus and the Plus is written in red and believe it or not under neath it states that it contains paracetamol !! It states that it is fast and effective pain relief and is an easy to swallow shape as it is in caplets shape. Eh? I hear you say, well the easiest way to describe the shape is oblong. At the bottom of the box it states it contains 16 caplets. On the back are the ingredients and the customer service details and also the dosage which is very important. There are some warnings on there as well. The tablets are in packets of white plastic pop out covers. All you have to do is press the front and out pops the caplets. The tablet -------------- This is quite hard to explain and not much to it other than it is oblong shaped and white. It is not sugar coated which is great for me as I heave at the site of capsules and sugar coated tablets and cannot take them. They are hard to touch and quite solidly packed. The taste ------------- Well again not a lot to tell you, once I had taken it, it slipped quite quickly down my throat and did not leave an aftertaste like most tablets do. Dosage ----------- This product is for adults and children over the age of 12. It states that you can take 2 tablets 4 times a day and you must stick to these guidelines within a 24 hour periods. You can take these with water to make them go down quicker but I can swallow these whole and on there own. What ailments can I use them for? ----------------------------- ------------------ You can take these for migraines, neuralgia, toothache, pmt, aches and pains as well as a host of other things. Warnings -------------- If you overdose or do not feel well after taking them, you must seek medical advice immediately. Do not take other products like cold remedies that also contain paracetamol whilst you are having these. Keep all tablets away from children, it is also advisable to keep them away from pets, I once dropped one and could not find it and watched in horror as my dog started to eat it, I took it off them as these are lethal to either dogs or cats but I cannot remember which. The Leaflet ---------------- Inside there is a little leaflet with information on it regarding the product and the side effects of a skin rash and states that if this happens contact your doctor straight away. Now I have kidney problems and I had to check with my doctor first that these would be ok for me to use. If you are in any doubt whether you should use these or not then I suggest you speak to a pharmacist and your doctor. This is my opinion only and whilst I recommend them. They suit me fine, you have to use your commonsense as you should know what tablets you can take. Would I recommend them? ------------------------------------- For 39p, yes I would. I have bought two packets ready for the big day. These tablets work for me and there is so much on the market these days that chemist try and push dearer and more expensive drugs at you and why, this is an effective pain relief and works fast Customer Services -------------------------- Tesco.com

                        Comments

                        Login or register to add comments
                        • More +
                          01.11.2001 04:28
                          Very helpful
                          (Rating)
                          5 Comments

                          Advantages

                          Disadvantages

                          Why are there no aspirins in the aviary? Cos the parrots eat 'em all (paracetamol)... ("The old 'uns are allus the best..." - Mrs D, toothless old hag) Migraine ... headache ... bangin' bonce ... PLEEEEEEASE!!!!! Help me, someone... You get kids round you for any length of time, specially ones like the delightful, extremely hyperactive and noisy dave27-ettes and you'll soon discover the meaning of the word HEADACHE ... a spiky, throbbing pain which stops you thinking about anything, being able to do anything, even thinking about thinking about anything ... get one of these really bad heads on you and you'll gladly resort to any remedy whatsoever, even decapitation, to make the problem go away. Until about four or five years ago, I was always a 'natural healing' character, someone who never went to the doctor, or took medicine, or had early nights or (perish the ghastly thought) took some tablets ... I used to find it exceedingly difficult to swallow them and as often as not gagged on the nasty, chalky things, making myself nauseous in the process and ending up feeling far, far worse than I ever had in the first place. But then, along came the chirruping cherubs, with their sticky sweets, loud voices and evil little ways and anything was far, far more attractive than spending even one second longer with the sort of headache they seemed to bring on without even really trying. I never would have tried tablets, however, if Mrs D, bless her little cotton pants, hadn't nagged me ceaselessly to take something and stop moaning. She wouldn't take no for an answer (or even an excuse, come to that) and insisted on trying something new, something which she herself took and which she swore blind worked better than anything else she had ever tried. PARACETAMOL ... a solution sent from Paradise ... I'm not sure exactly what the make she recommended (or forced onto me), but they were like a white oval capsular thing which is remarkably easy to take, even for my weakling sensibilities and even though it's still a bit of a struggle, I manage to get them down pretty easily... And once you get that little trial out of the way, you can rest assured cos within a couple of minutes (honestly, five at the outside) they've worked a very peculiar kind of miracle on my addled old nut and the throb, the pain, the dull ache has mysteriously vanished as if it had never existed. I still stick to my 'Avoid the doc at all costs' policy as a general rule, but I've dropped quite comfortably into the process of popping a couple of Paracetamol whenever I feel that old familiar, nagging feeling coming on (but enough of Mrs D...) Now there ain't a great deal more to say, except that Paracetamol come in a subtle little blue packet, with the capsules discretely sealed away in silver foil and women always seem to have a little selection of the wonder workers secreted away somewhere around their person, usually ferreted away within their voluminous handbags, on the left of the kitchen sink and underneath their pet Yorkshire Terrier (no, I'm joking, I mean Cairn Terrier, of course). I have never found anything which is more effective at resolving a headache and the Paracetamol is one of the boons of the 20th Century...

                          Comments

                          Login or register to add comments
                        • Product Details

                          Paracetamol is a common pain killer and an ingredient in many brands of pain relief tablets and capsules.